Alert archive / Oklahoma / Tornado Warnings in 1998
Tornado Warning 53, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 13, 1998, 8:25 PM CDT for Lincoln County, Oklahoma County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 1998, 8:25 PM CDT (01:25 UTC)
- Expired
- Jun 13, 1998, 9:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lincoln County, OK, Oklahoma County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 4:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3674 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 16.9
The text
As transmitted, in the capitals the NWS used until 2016.
334
WFUS1 KOKC 140126 RRA
TOROKC
OKC081-109-140215-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
825 PM CDT SAT JUN 13 1998
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA
WESTERN LINCOLN COUNTY IN CENTRAL OKLAHOMA
* UNTIL 915 PM CDT
* AT 825 PM CDT A TORNADO WAS REPORTED NEAR MILE MARKER 139 ON
INTERSTATE 44...IN THE NORTHEAST PART OF OKLAHOMA CITY. THE
TORNADO WAS MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE WELLSTON...WARWICK...SPENCER...
LUTHER...JONES...FOWLER...EDMOND...ARCADIA...AND OKLAHOMA CITY.
TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. MOVE TO A SHELTER
BELOW GROUND IF POSSIBLE. OTHERWISE...MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS.
LAT...LON 3572 9751 3550 9736 3548 9714 3549 9693
3572 9693
22What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 13, 3:30 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 13, 3:30 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT SAT JUN 13 1998 A FEW ECHOES HAVE DVLPD ALG DRY LINE IN NWR OK THIS AFTN. TMPS IN THIS AREA HAVE HEATED TO WELL ABV 100 DEG F AS PER MESONET DATA WITH VERY UNSTABLE AMS ALG AND AHD OF THE DRY LINE. THIS AREA ALG WITH AREA ALG WARM FNT FROM WRK KS TOWARD NERN OK TO BE THE MAIN FOCUS ACTIVITY TONIGHT AS S/W MOVES FROM CO INTO THE CNTRL PLAINS. DRY LINE BECOMES MORE DIFFUSE FRTHR S AND CAP IS ALSO STRONGER SO CHCS FOR TSTM DVLPMNT TAPER OFF FURTHER S. AS S/W MOVES INTO THE PLAINS TONIGHT SFC LO WILL MOVE ACRS NRN KS WITH SFC BNDRY PUSHING INTO CNTRL OK BY 12Z. WITH BNDRY PUSHING INTO THE RGN WILL KEEP POPS IN AREAWIDE TONIGHT WITH THE HIEST IN THE NORTH WHERE BEST UPR SUPPORT WILL BE LOCATED. ANY RESIDUAL STORMS SHUD EXIT THE FA EARLY SUNDAY WITH INCRSG SW TO NWLY LO LVL FLO SHUNTING MOISTR EAST OF THE FA DURING THE DAY. ETA SHOWS A SECOND SURGE OF COOLER AIR PUSHING IN SUNDAY NIGHT SO WILL DROP TMPS BACK MORE ON MONDAY. EXTENDED LOOKS DRY WITH TMPS ON THE RISE AS UPR RDG BEGINS TO BUILD OVR THE AREA. FCSTID = 2 OKC 69 92 64 86 / 30 20 10 10 HBR 66 94 63 86 / 20 10 0 0 SPS 70 95 65 89 / 20 10 0 0 GAG 62 90 56 84 / 10 10 10 0 PNC 69 92 62 85 / 40 20 10 10 DUA 73 94 68 87 / 30 30 0 0 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 13, 6:35 PM CDT, 1 hour 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
635 PM CDT SAT JUN 13 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 7 W X WATONGA OK 66 MPH WIND GUST, MEASURED
06/13/98 BLAINE OKLAHOMA MESONETWORK
PURPURALocal storm report, Jun 13, 6:35 PM CDT, 1 hour 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
635 PM CDT SAT JUN 13 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 7 W X WATONGA OK 66 MPH WIND GUST, MEASURED
06/13/98 BLAINE OKLAHOMA MESONETWORK
PURPURALocal storm report, Jun 13, 7:32 PM CDT, 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
732 PM CDT SAT JUN 13 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 4 NNW LENORA OK .88 INCH HAIL
06/13/98 DEWEY
0415 PM 4 W HUNTER OK .75 INCH HAIL
06/13/98 GARFIELD
0538 PM 3 S KINGFISHER OK 1.25 INCH HAIL
06/13/98 KINGFISHER
0546 PM 1 E KINGFISHER OK 1.75 INCH HAIL
06/13/98 KINGFISHER
0635 PM 4 S HYDRO OK .88 INCH HAIL
06/13/98 CADDO
0707 PM 3 NW CALUMET OK 1.75 INCH HAIL
06/13/98 CANADIAN
0700 PM 3 NW CALUMET OK 1.50 INCH HAIL
06/13/98 CANADIAN
0714 PM CALUMET OK 2.50 INCH HAIL
06/13/98 CANADIAN
0716 PM 2 W EL RENO OK 60 MPH WIND GUST
06/13/98 CANADIAN
MCCLURELocal storm report, Jun 13, 7:32 PM CDT, 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
732 PM CDT SAT JUN 13 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 4 NNW LENORA OK .88 INCH HAIL
06/13/98 DEWEY
0415 PM 4 W HUNTER OK .75 INCH HAIL
06/13/98 GARFIELD
0538 PM 3 S KINGFISHER OK 1.25 INCH HAIL
06/13/98 KINGFISHER
0546 PM 1 E KINGFISHER OK 1.75 INCH HAIL
06/13/98 KINGFISHER
0635 PM 4 S HYDRO OK .88 INCH HAIL
06/13/98 CADDO
0707 PM 3 NW CALUMET OK 1.75 INCH HAIL
06/13/98 CANADIAN
0700 PM 3 NW CALUMET OK 1.50 INCH HAIL
06/13/98 CANADIAN
0714 PM CALUMET OK 2.50 INCH HAIL
06/13/98 CANADIAN
0716 PM 2 W EL RENO OK 60 MPH WIND GUST
06/13/98 CANADIAN
MCCLURELocal storm report, Jun 13, 8:06 PM CDT, 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0806 PM CDT SAT JUN 13 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM 4 SSE BLACKWELL OK 61 MPH WIND GUST, MEASURED
06/13/98 KAY OKLAHOMA MESONETWORKLocal storm report, Jun 13, 8:06 PM CDT, 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0806 PM CDT SAT JUN 13 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM 4 SSE BLACKWELL OK 61 MPH WIND GUST, MEASURED
06/13/98 KAY OKLAHOMA MESONETWORKThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:02 PM CDT | Tornado Warning | OUN | Payne | 43 min |
| Jun 13, 7:06 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 39 min |
| Jun 13, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 32 min |
| Jun 13, 7:36 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 39 min |
| Jun 13, 7:36 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 39 min |
| Jun 13, 7:42 PM CDT | Tornado Warning | OUN | Canadian, Oklahoma | 48 min |
| Jun 13, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 43 min |
| Jun 13, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 50 min |
| Jun 13, 8:06 PM CDT | Tornado Warning | OUN | Noble | 24 min |
| Jun 13, 8:28 PM CDT | Tornado Warning | OUN | Noble | 32 min |
| Jun 13, 8:29 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 46 min |
| Jun 13, 8:45 PM CDT | Tornado Warning | OUN | Canadian, Grady | 30 min |
| Jun 13, 8:58 PM CDT | Tornado Warning | OUN | Cleveland, Oklahoma | 47 min |
| Jun 13, 9:00 PM CDT | Tornado Warning | OUN | Lincoln | 45 min |
| Jun 13, 9:39 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 51 min |
| Jun 13, 10:08 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 52 min |
Nearby
Tornado Warnings in Oklahoma, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.